Format

Send to

Choose Destination
See comment in PubMed Commons below
BMJ Case Rep. 2013 Mar 1;2013. pii: bcr2013008855. doi: 10.1136/bcr-2013-008855.

Feeling blue with metformin-associated lactic acidosis.

Author information

1
Postgraduate Medical Education, North Bristol NHS Trust, Bristol, UK. benjamin.plumb@nbt.nhs.uk

Abstract

An active 66-year-old diabetic woman presented with a 5-day history of vomiting and abdominal pain, refractory shock and acute kidney injury (AKI). There was concomitant ACE inhibitor (ACEi) use and metformin toxicity with severe lactic acidosis. She suffered a pulseless electrical activity (PEA) cardiac arrest within 30 min of arrival to the Medical Admissions Unit. Despite a serum pH of 6.57 she was successfully resuscitated. She remained haemodynamically unstable even with fluid resuscitation, inotropic support and haemodiafiltration, yet made a full and rapid recovery following the introduction of a methylene blue infusion.

PMID:
23456165
PMCID:
PMC3618850
DOI:
10.1136/bcr-2013-008855
[Indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire Icon for PubMed Central
    Loading ...
    Support Center